Alert archive / Michigan / Small Craft Advisories in 2016
Small Craft Advisory 43, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Apr 27, 2016, 11:28 AM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2016, 11:28 AM EDT (15:28 UTC)
- Expired
- Apr 27, 2016, 10:09 PM EDT
- In force
- 11 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
459 WHUS73 KAPX 271528 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1128 AM EDT WED APR 27 2016 LMZ344>346-272330- /O.NEW.KAPX.SC.Y.0043.160427T1528Z-160428T0600Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1128 AM EDT WED APR 27 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
2 follow-up statements
840 WHUS73 KAPX 272046 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 446 PM EDT WED APR 27 2016 LMZ344>346-280500- /O.CON.KAPX.SC.Y.0043.000000T0000Z-160428T0600Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 446 PM EDT WED APR 27 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
005 WHUS73 KAPX 280209 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1009 PM EDT WED APR 27 2016 LMZ344>346-280315- /O.CAN.KAPX.SC.Y.0043.000000T0000Z-160428T0600Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1009 PM EDT WED APR 27 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Apr 27, 10:50 AM EDT, 38 minutes earlier.
Area forecast discussion, Apr 27, 10:50 AM EDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 1050 AM EDT WED APR 27 2016 .UPDATE... ISSUED AT 1047 AM EDT WED APR 27 2016 NO UPDATES THIS MORNING. SUN IS SHINING...WITH MAYBE A LITTLE CIRRUS SNEAKING INTO THE MANISTEE/CADILLAC AREA LATER THIS AFTERNOON. TEMPERATURES WILL BE SLIGHTLY BELOW NORMAL...NEAR 50S IN EASTERN UPPER...WARMING SOUTHWARD TO THE UPPER 50S ALONG M-55. WINDS FAIRLY LIGHT OUT OF THE NE. ALL OF WHICH ARE IN THE CURRENT FORECAST. ENJOY THE DAY! && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 312 AM EDT WED APR 27 2016 ...ABUNDANT SUNSHINE TODAY... HIGH IMPACT WEATHER POTENTIAL: NONE. PATTERN OVERVIEW: DEEP CLOSED LOW PRESSURE IS SITUATED OVER EASTERN CANADA WITH SUPPRESSED HEIGHTS/COOLER AIR DIPPING DOWN INTO THE GREAT LAKES/NEW ENGLAND REGION. UPSTREAM...STRONG NEGATIVELY TILTED CLOSED LOW IS SWINGING INTO THE CENTRAL PLAINS THIS MORNING...GENERATING A LINE OF STRONG TO SEVERE STORMS FROM ARKANSAS DOWN INTO EASTERN TEXAS. IN BETWEEN THESE TWO SYSTEMS... SHARP UPPER LEVEL RIDGING STRETCHES FROM THE OHIO VALLEY THROUGH THE UPPER MIDWEST. AT THE SFC...LARGE AREA OF HIGH PRESSURE AND DRY AIR HAS SETTLED ACROSS MUCH OF THE GREAT LAKES INTO CENTRAL CANADA...LEADING TO MAINLY CLEAR SKIES AND COOL TEMPERATURES FOR NRN MICHIGAN. TODAY...MINIMAL FORECAST CONCERNS. AFOREMENTIONED UPPER LEVEL RIDGE AXIS WILL SLIDE OVERHEAD LATER THIS AFTERNOON THROUGH TONIGHT. ALONG WITH A VERY DRY AIRMASS THAT IS DRAPED ACROSS NRN MICHIGAN...ANTICIPATE ABUNDANT SUNSHINE TODAY AND HIGH TEMPERATURES RANGING FROM THE UPPER 40S TO THE UPPER 40S (COOLEST READINGS IN EASTERN UPPER AND NE LOWER MICHIGAN WITH FLOW OFF THE LAKE). ANOTHER AFTERNOON WITH LOW RH VALUES...ALTHOUGH TEMPS AND WINDS WILL REMAIN BELOW CRITICAL FIRE WEATHER THRESHOLDS. TONIGHT...CLOSED LOW IN THE PLAINS WILL WEAKEN A BIT AND ADVANCE INTO THE MIDWEST BY THURSDAY MORNING. UPPER LEVEL RIDGING AND SFC HIGH PRESSURE WILL KEEP THINGS PRECIP FREE FOR NRN MICHIGAN ALTHOUGH THICKER CLOUD COVER WILL CREEP INTO THE S/SW PORTIONS OF THE CWA. THERE MAY BE A FEW RAIN SHOWERS TRYING TO SNEAK INTO THE FAR SW PART OF THE CWA TOWARD MORNING. BUT GIVEN THE VERY DRY AIRMASS...PRECIP CHANCES ARE MINIMAL. OTHERWISE WITH LOTS OF CLEAR SKIES AND LOW SFC DEWPOINTS...OPPORTUNITY WILL BE THERE FOR TEMPERATURES TO DROP INTO 20S FOR MANY AREAS BEFORE CLOUD COVER AND WINDS START TO INCREASE...POSSIBLY LOWER FOR OUR INTERIOR COLD SPOTS. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 312 AM EDT WED APR 27 2016 THURSDAY THROUGH FRIDAY NIGHT... PATTERN SYNOPSIS/EXPECTED EVOLUTION: NORTHERN MICHIGAN SITS ON THE EASTERN EDGE OF UPPER LEVEL RIDGING TONIGHT...CENTERED OVER THE MS VALLEY AND WEDGED BETWEEN DEVELOPING LOW PRESSURE OVER THE SRN PLAINS AND WELL-DEVELOPED BLOCKING LOW PRESSURE OVER NE QUEBEC. ASSOCIATED SFC HIGH PRESSURE WILL DRIVE OUR SENSIBLE WEATHER THROUGH WEDNESDAY BEFORE AFOREMENTIONED SRN PLAINS LOW PRESSURE ATTEMPTS TO RIDE NORTHEASTWARD TOWARD THE SRN GREAT LAKES WED NIGHT-THURSDAY ...POTENTIALLY BRINGING A BIT OF WET WEATHER INTO PARTS OF OUR AREA. RATHER ZONAL FLOW RETURNS TO END THE WEEK BEFORE ANOTHER SYSTEM... SIMILAR IN FLAVOR TO THE MIDWEEK SYSTEM...DEVELOPS LEE OF THE ROCKIES AND TREKS TOWARD THE GREAT LAKES FOR THE TAIL END OF THE UPCOMING WEEKEND. PRIMARY FORECAST CHALLENGES/CONCERNS: POPS AND RAIN AMOUNTS THURSDAY THURSDAY NIGHT. DETAILS: BY THURSDAY MORNING...FAIRLY DECENT GUIDANCE CONSENSUS THAT DEVELOPING LOW PRESSURE CURRENTLY TAKING SHAPE OVER THE SOUTHERN PLAINS WILL BE CENTERED OVER SOUTH-CENTRAL IOWA...HOWEVER DETAILS DIVERGE IN TERMS OF WARM FRONTAL PLACEMENT ACROSS THE GREAT LAKES... VARYING FROM NE IL TO AS FAR NORTH AS SRN MI. AS THE SYSTEM SHEARS OUT WHILE SHIFTING EAST THROUGHOUT THE DAY THURSDAY...ULTIMATELY RESULTING IN AN ILL-DEFINED SURFACE FEATURE...COULD SEE ISENTROPICALLY DRIVEN SHOWERS ARRIVE IN FAR SOUTHERN AREAS AS EARLY AS THURSDAY MORNING. A LACK OF MOISTURE AND A DRY E/ENE WIND WILL CERTAINLY INHIBIT STEADIER RAINFALL THIS FAR NORTH...NOT TO MENTION THE BLOCKING DISCUSSED IN THE OPENING PARAGRAPH PREVENTING MUCH NORTHWARD MOVEMENT TO THE SYSTEM ITSELF. AT THIS STAGE...CAN'T DISAGREE WITH INHERITED POPS...KEEPING CHANCE POPS ALONG AND SOUTH OF M-72 CORRIDOR THROUGHOUT THE DAY AND INCREASED CLOUDINESS THROUGH A GOOD PORTION OF NRN LOWER. FOR AREAS THAT DO SEE SHOWERS...IT WON'T AMOUNT TO MUCH...LIKELY LESS THAN 0.10". BY FRIDAY MORNING ALL INDICATIONS POINT TOWARD LOW PRESSURE BARRELING WELL OFF TO OUR EAST WITH ZONAL UPPER LEVEL FLOW AND SURFACE HIGH PRESSURE GRADUALLY SAGGING INTO THE AREA FROM THE NORTH. THUS SKIES CONTINUE TO GRADUALLY CLEAR THROUGHOUT THE DAY...LEAVING PARTLY TO MOSTLY SUNNY AND MODERATING TEMPERATURES FOR FRIDAY AFTERNOON. TEMPERATURES REMAIN BELOW NORMAL BOTH THU AND FRI AS NORMAL HIGHS RANGE FROM 57 AT ANJ TO 62 AT TVC. HIGHS THURSDAY SOME 10 DEGREES BELOW NORMAL WITH LOW 50S EXPECTED ACROSS THE MAJORITY OF THE AREA...SAVE FOR AREAS ALONG LAKE HURON STUCK IN THE LOW-MID 40S...RESULTING FROM A COOL E/ENE WIND OFF OF LAKE HURON. MODERATING TEMPS FRIDAY WITH HIGHS RANGING THROUGH THE 50S...WARMEST ACROSS INTERIOR LOCATIONS. EXTENDED (SATURDAY THROUGH WEDNESDAY)... THE WEEKEND PICKS UP RIGHT WHERE THE WORK WEEK LEAVES OFF WITH HIGH PRESSURE SAGGING IN FROM SOUTHERN CANADA RESULTING IN GRADUALLY MODERATING TEMPERATURES UNDER PARTLY TO MOSTLY SUNNY SKIES. DETAILS DIVERGE FOR THE SECOND HALF OF THE WEEKEND INTO EARLY NEXT WEEK AS A SIMILARLY FLAVORED SYSTEM TO WED NIGHT-THURSDAY'S TAKES SHAPE OVER THE SOUTHERN PLAINS AND ATTEMPTS TO SLIDE NORTHEASTWARD TOWARD THE GREAT LAKES. LATEST TRENDS SUGGEST MOST...IF NOT ALL...PRECIP SUNDAY- MONDAY STAYS SOUTH OF THE CWA THANKS TO HIGH PRESSURE ANCHORED TO OUR NORTHEAST WITH A DRY EASTERLY WIND HOLDING STRONG. AT THIS JUNCTURE...LOW CONFIDENCE CONTINUES AND IS WORTH CHECKING BACK ON AS SEVERAL JUMPS IN GUIDANCE ARE EXPECTED UNTIL THAT WAVE MAKES IT ONTO THE WEST COAST LATE IN THE DAY WEDNESDAY. DUE TO THE LOW CONFIDENCE ...WILL CONTINUE WITH SLGT CHC/LOW END CHC POPS SAT NIGHT-SUN NIGHT. NEAR NORMAL TEMPS EXPECTED THROUGH THE FIRST HALF OF THE EXTENDED WITH HIGHS RANGING FROM THE UPPER 50S TO LOWER 60S AND LOWS IN THE 30S. LATE IN THE PERIOD (TUE-WED)...WOULDN'T BE SHOCKED TO SEE MANY LOCATIONS AWAY FROM THE BIG LAKES TOP OUT IN AT LEAST THE MIDDLE 60S. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING) ISSUED AT 527 AM EDT WED APR 27 2016 SOLID VFR CONDITIONS WILL BE FOUND ACROSS NRN LOWER MICHIGAN TODAY THROUGH TONIGHT WITH SOME MID AND HIGH CLOUD COVER EDGING UP INTO THE REGION TONIGHT. OVERALL NORTHEASTERLY WINDS ANTICIPATED TODAY...BUT WITH WINDS TENDING TOWARD ONSHORE THIS AFTERNOON. WINDS DIMINISH TONIGHT. BUT...INCREASING EASTERLY FLOW OFF THE SFC WILL LEAD TO EVENTUAL LLWS CONDITIONS TOWARD THURSDAY MORNING...ESPECIALLY AT KTVC AND KMBL. && .MARINE... ISSUED AT 312 AM EDT WED APR 27 2016 EAST-NORTHEASTERLY WINDS WILL DOMINATE TODAY THROUGH THURSDAY. SOME GUSTINESS WILL BE FOUND ON THE LAKES AT TIMES. BUT WINDS/WAVES ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && UPDATE...DICKSON SHORT TERM...ADAM LONG TERM...GILLEN AVIATION...ADAM MARINE...ADAM
Hazardous weather outlook, Apr 27, 3:10 AM EDT, 8 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 310 AM EDT WED APR 27 2016 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-281000- STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 310 AM EDT WED APR 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.
Nearby
Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.